MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0X7MM LACTOSORB SCREW

BIOMET MICROFIXATION 2.0X7MM LACTOSORB SCREW
Model Number N/A
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).D10: medical product - zimmer biomet 2.0x7mm lactosorb screw catalog #: 915-2301 lot #: 66053354; zimmer biomet 2.0x7mm lactosorb screw catalog #: 915-2301 lot #: 66169236 zimmer biomet 2.0x7mm lactosorb screw catalog #: 915-2301-ea lot #: 66253376; zimmer biomet 2.0x7mm lactosorb screw catalog #: 915-2301-ea lot #: 66321061; zimmer biomet 1.5mm adjustable self-drilling tap #: 915-1595 lot #: 557203; zimmer biomet lactosorb system l-plate left regular catalog #: 915-2102 lot #: 511700; zimmer biomet lactosorb system l-plate right regular catalog #: 915-2101 lot #: 139240; zimmer biomet battery powered powerdriver catalog #: 50-1000 lot #: unknown.G2: foreign - japan.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during surgery, the hex head of the screws did not break properly and the screws continued to spin in the bone.There was a delay of 40 minutes as the screws were removed and the surgery was completed with other product.There were no consequences or impact to the patient.It was reported that no further information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2.0X7MM LACTOSORB SCREW
Common Device Name
SCREW
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19312194
Report Number0001032347-2024-00158
Device Sequence Number20537189
Product Code HWC
UDI-Device Identifier00841036055028
UDI-Public(01)00841036055028(17)280428(10)66053354
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971870
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number915-2301
Device Lot Number66053354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown